Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 147, NWS Jacksonville, FL

June 22, 2001Columbia County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 22, 2001, 7:34 PM EDT for Columbia County, Union County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2001, 7:34 PM EDT (23:34 UTC)
Expired
Jun 22, 2001, 8:15 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Columbia County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 222335
SVRJAX

FLC023-125-230015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
734 PM EDT FRI JUN 22 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN NORTHERN FLORIDA
  UNION COUNTY IN NORTHERN FLORIDA

* UNTIL 815 PM EDT

* AT 734 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES
  NORTHWEST OF OLENO STATE PARK...OR ABOUT 8 MILES EAST OF
  ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 815 PM EDT...
  COLUMBIA...
  OLENO STATE PARK...
  LULU AND DUKES...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

SEVERE THUNDERSTORM2S CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.
$$

ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:20 PM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jun 22, 2:20 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...ADDED SVR TSTM WATCH TO ADV SECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT FRI JUN 22 2001

CURRENTLY...AFTER AN EXCITING MORNING...MOST OF OUR AREA IS DEVOID
OF PRECIP. MASS OF SHOWERS AND TSTMS OVER SE AREA CONTINUING TO
SHIFT E AND WEAKEN. RESIDUAL CI CANOPY ERODING FROM THE W OVER THE
BIG BEND AREA. 2 ORGANIZED LINES OF CONVECTION ARE LOOMING TO THE W
OF THE AREA. THE 1ST IS OVER SW GA WITH SOME ACTIVITY FORMING AHEAD
OF IT IN THE SUNNY/HOT W GA CWA. IT IS THIS AREA OF CONCERN WHICH
HAS PROMPTED SPC TO ISSUE A SVR TSTM WATCH FOR THE W 1/2 OF OUR GA
COUNTIES. STRONG WINDS WILL BE THE MAIN THREAT WITH A FEW STORMS
PRODUCING HAIL AS WELL. THIS AREA IS COINCIDENT WITH AN AREA OF
UPPER DIVERGENCE...RR QUAD OF JET...AND GOOD INSTABILITY.

MODELS... MODELS SHIFT BEST DYNAMICS E ACROSS GA ZONES TONIGHT AND
EARLY SAT AS AREA WEAKENS. DRIER AIR FILTERS IN BEHIND SFC FRONT.
APPEARS SFC FRONT WILL WEAKEN AS A BOUNDARY...BUT ALL MODELS STILL
PICK UP ON GOOD ATMOS DRYING WORKING INTO THE REGION.

PUBLIC...IN THE SHORT TERM...WILL CONTEND WITH PRIMARY LINE OF TSTMS
THIS AFTN...WITH SECONDARY LINE PUSHING INTO THE AREA TONIGHT IF IT
HOLDS TOGETHER. BEST RAIN CHANCES WILL BE IN W ZONES TONIGHT...AND
ALONG FL E COAST SAT AS FRONTAL PRECIP INTERACTS WITH POSSIBLE SEA
BREEZE NEAR THE COAST. WILL THEREFORE GO 70% FOR NE FL COASTAL ZONES.

EXTENDED...CLIMO APPEARS TO BE THE RULE THRU THE EXTENDED PD.

MARINE...WILL NEED TO INDICATE MORE OF A WIND SHIFT WITH REMAINS OF
FRONT. OTHERWISE...NOT MUCH CHANGES ANTICIPATED.

PRELIM...
AMG 69/87/67/87 7512
SSI 72/86/71/84 4633
JAX 70/88/69/87 4733
GNV 69/87/70/88 4634

.JAX...
FL...NONE.
GA...SVR TSTM WATCH TIL 22Z GAZ132>135-149-150-162>164.

PUBLIC/MARINE...CARROLL
AVIATION/FIRE...SCOTT

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.